MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PERM); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PERM); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PXC121000
Medical Device Problem Codes Patient-Device Incompatibility (2682); Migration (4003)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Per the gore® excluder aaa endoprosthesis instructions for use (ifu), adverse events that may occur and/or require intervention include, but are not limited to endoprosthesis component migration, endoleak, and aneurysm enlargement.Users are made aware of the risks associated with type ii endoleaks and are instructed to consider the risks and benefits discussed in the ifu for each patient before using the devices.
 
Event or Problem Description
On (b)(6) 2013, the patient was implanted with two gore® excluder aaa endoprostheses to treat an abdominal aortic aneurysm.During the procedure, a type ii endoleak was reportedly identified.The physician decided to take a wait-and-watch approach in regard to the type ii endoleak and completed the procedure.On an unknown date, it was reported that the aneurysm was enlarged due to the type ii endoleak originating from the vasa vasorum.A distal type i endoleak secondary to proximal migration of the contralateral leg component (b)(4) on the right side was also reportedly identified.On (b)(6) 2018, the patient underwent a re-intervention procedure whereby the right internal iliac artery was coil-embolized, and an additional excluder® contralateral leg component was implanted distally on the right side to treat the distal type i endoleak.The endoleak was resolved.During the same procedure, the physician reportedly made an attempt to approach the vasa vasorum through the aneurysm to treat the type ii endoleak, but the approach was unsuccessful.The physician aborted treatment of the type ii endoleak and will continue to monitor the patient.The patient tolerated the procedure.

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PERM)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8208645
Report Number2953161-2019-00001
Device Sequence Number1670071
Product Code MIH
UDI-Device Identifier00733132609918
UDI-Public00733132609918
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2015
Device Catalogue NumberPXC121000
Device Lot Number10933616
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR